Quantcast
peoplepill id: ascher-wagner
AW
1 views today
1 views this week
Ascher Wagner
The basics

Quick Facts

Gender male
Birth 1930
Death 2000 (aged 70 years)
Education
University of London
The details

Biography

Ascher Otto Wagner (12 Oct 1930, Vienna – 27 May 2000, London) was an Austrian and British mathematician, specializing in the theory of finite groups and finite projective planes. He is known for the Dembowski–Wagner theorem [de].

Ascher Wagner received his Ph.D. in 1958 with dissertation Some Problems on Projective Planes and Related Topics in the Theory of Algebraic Operations supervised by Kurt Hirsch. Wagner was a faculty member at the University of London and then at the University of Birmingham.

In 1958 he married Gillian Mary Jaidka (1929–1993) in Hampstead, London.

Selected publications

  • Ostrom, T. G.; Wagner, A. (1959). "On projective and affine planes with transitive collineation groups". Mathematische Zeitschrift. 71: 186–199. doi:10.1007/BF01181398.
  • Livingstone, Donald; Wagner, Ascher (1965). "Transitivity of finite permutation groups on unordered sets". Mathematische Zeitschrift. 90 (5): 393–403. doi:10.1007/BF01112361. hdl:2027.42/46299.
  • Wagner, A. (1966). "Normal subgroups of triply-transitive permutation groups of odd degree". Mathematische Zeitschrift. 94 (3): 219–222. doi:10.1007/BF01111350.
  • Wagner, A. (1967). "On the classification of the classical groups". Mathematische Zeitschrift. 97: 66–76. doi:10.1007/BF01111124.
  • Wagner, Ascher (1974). "Groups generated by elations". Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg. 41: 190–205. doi:10.1007/BF02993513.
  • Wagner, Ascher (1976). "The faithful linear representation of least degree of Sn and An over a field of characteristic 2". Mathematische Zeitschrift. 151 (2): 127–137. doi:10.1007/BF01213989.
  • Wagner, Ascher (1977). "The faithful linear representations of least degree of Sn and An over a field of odd characteristic". Mathematische Zeitschrift. 154 (2): 103–114. doi:10.1007/BF01241824.
  • Wagner, Ascher (1977). "An observation on the degrees of projective representations of the symmetric and alternating group over an arbitrary field". Archiv der Mathematik. 29: 583–589. doi:10.1007/BF01220457.
  • Wagner, Ascher (1978). "The subgroups of PSL(5,2)". Results in Mathematics. 1 (1–2): 207–226. doi:10.1007/BF03322937.
  • Wagner, A. (1978). "Collineation groups generated by homologies of order greater than 2". Geometriae Dedicata. 7 (4). doi:10.1007/BF00152059.
  • Di Martino, Lino; Wagner, Ascher (1979). "The irreducible subgroups of PSL(V5,q), where q is odd". Results in Mathematics. 2 (1–2): 54–61. doi:10.1007/BF03322944.
  • Wagner, Ascher (1980). "Determination of the finite primitive reflection groups over an arbitrary field of characteristic not 2". Geometriae Dedicata. 9 (2). doi:10.1007/BF00147439.
  • Wagner, Ascher (1981). "Determination of the finite primitive reflection groups over an arbitrary field of characteristic not two". Geometriae Dedicata. 10 (1–4): 191–203. doi:10.1007/BF01447423.
  • Wagner, Ascher (1981). "Determination of the finite primitive reflection groups over an arbitrary field of characteristic not 2". Geometriae Dedicata. 10 (1–4): 475–523. doi:10.1007/BF01447440.
  • Wagner, Ascher (1981). "Theorems About Reidemeister Conditions". In: Plaumann P., Strambach K. (eds.) Geometry — von Staudt's Point of View. NATO Advanced Study Institutes Series (Series C — Mathematical and Physical Sciences). vol. 70. Dordrecht: Springer. pp. 249–273. doi:10.1007/978-94-009-8489-9_10.
  • Wagner, Ascher (1983). "Some reflections on the history of the study of finite projective planes". In Johnson, Norman L.; Kallaher, Michael J.; Long, Calvin T. (eds.). In: Finite Geometries: Proceedings of a Conference in Honor of T. G. Ostrom. Lecture Notes in Pure and Applied Mathematics, vol. 82. CRC Press. pp. 419–426. ISBN 978-0-8247-1052-1.
  • Siemons, Johannes; Wagner, Ascher (1985). "On finite permutation groups with the same orbits on unordered sets". Archiv der Mathematik. 45 (6): 492–500. doi:10.1007/BF01194888.
  • Key, Jennifer D.; Siemons, Johannes; Wagner, Ascher (1986). "Regular sets on the projective line" (PDF). Journal of Geometry. 27 (2): 188–194. doi:10.1007/BF01224556.
The contents of this page are sourced from Wikipedia article on 17 Apr 2020. The contents are available under the CC BY-SA 4.0 license.
comments so far.
Comments
Reference sources
References
https://www.findagrave.com/memorial/20922463
//doi.org/10.1007%2FBF01236976
//www.ams.org/mathscinet-getitem?mr=0143095
https://www.genealogy.math.ndsu.nodak.edu/id.php?id=79949
//doi.org/10.1007%2FBF01181398
//doi.org/10.1007%2FBF01112361
//hdl.handle.net/2027.42%2F46299
//doi.org/10.1007%2FBF01111350
//doi.org/10.1007%2FBF01111124
arrow-left arrow-right arrow-up arrow-down instagram whatsapp myspace quora soundcloud spotify tumblr vk website youtube stumbleupon comments comments pandora gplay iheart tunein pandora gplay iheart tunein itunes